How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak, Doctor
Category: Dermatology
Satisfied Customers: 379
Experience:  MD at University Hospital Case Medical Center
16855155
Type Your Dermatology Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

I have redness that is coming and going 6 months on my nose

Customer Question

I have redness that is coming and going for about 6 months on my nose about 1/4-1/2" starting at the tip and sides, 9:00-7:00 currently in location, occasionally there are a few bumps and it is sore to touch. When I used cortisone OTC for several weeks it pretty much went away and then I went out in the sun for about 20 mins and it is back. What is this?
Submitted: 1 year ago.
Category: Dermatology
Expert:  Nadim Al-Mubarak replied 1 year ago.

Hi there

Your skin in that area is sensitive to the sun, sun-induced erythema. You should apply sun screen, and possibly Vit E, to that area before you get exposed to the sun for a lengthy period of time. This sensitivity could improve with time. If you are taking medications, other than the cortisone, check the drug information for associated increased photosensitivity which should resolve after stopping the medication. Of course, cortisone as needed is acceptable when the erythema develops

If this answers your question, please complete the rating above. It's how we get credit for the service.

Customer: replied 1 year ago.
I rarely go in the sun, this started about 6 months ago. I did start a thyroid medication a year ago.
Customer: replied 1 year ago.
It looks like I have a sunburn on the end of my nose when I haven't even been in the sun.
Expert:  Nadim Al-Mubarak replied 1 year ago.

It would have nothing to do with the thyroid medication. Photosensitivity can develop at any age/any time, and it can resolve the same way.

Customer: replied 1 year ago.
Ok thank you.
Expert:  Nadim Al-Mubarak replied 1 year ago.

Your statement above, you developed it after you went out in the sun !!

Expert:  Nadim Al-Mubarak replied 1 year ago.

You are welcome

Customer: replied 1 year ago.
it came back after being gone for a few days when I went into the sun. I am not usually in the sun, I am at work before the sun rises and leave after it is dark. Odd it is only in the area on my nose but I'll use some sunscreen. Thanks again.
Expert:  Nadim Al-Mubarak replied 1 year ago.

It's obviously a mild form, and that's why it's so localized and responds well to cortisone

Customer: replied 1 year ago.
Ok good :)
Expert:  Nadim Al-Mubarak replied 1 year ago.

Do you have any more questions ?